Welcome back. We hope you all had a lovely Easter break and managed to make the best of the good weather. The children have come back chocolate fuelled and ready to work hard for their forthcoming SATs. While SATs may seem like such a big part of this term, it is worth noting that there are so many other things going on too.

SATs

The SATs timetable means a busy week for everyone involved, but it is an opportunity for the children to shine while showing the grit they have built up to this point. Below is the timetable for the SATs week.

Monday 9th May 10.00 – 10.45am Grammar 45 minutes
  11.30 – 11.50am Spelling 20 minutes
Tuesday 10th May 9.30 – 10.30am Reading 60 minutes
Wednesday 11th May 9.45 – 10.15am Arithmetic Paper 1 30 minutes
  10.45 – 11.25am Arithmetic Paper 2 40 minutes
Thursday 12th May 9.45 – 10.25am Arithmetic Paper 3 40 minutes

 

Topic


The children will be starting their new topic of Healthy Body/Healthy Mind, a useful reminder after the typical sugar rush of the Easter holiday. We will be looking at a range of content and activities that focus on how to manage and develop our own wellbeing, maintain a healthy mindset and how to fuel our body in a way that keeps us energised and healthy.

Reading

The focus text for this term will be Wonder by R.J. Palacio. The book looks at a life from a variety of perspectives with a focus on empathy, understanding and – ultimately – kindness. The children will build on the skills they have developed in school so far to examine how the text takes the different voices within their community to overcome the struggles and challenges that face them.

Writing

This term the children will continue with the completion of their Tinga Tales stories, addressing a specific audience and tailoring the grammar and punctuation to give the story some zing. Later in the term we will be switching genres to look at poetry in some depth, evolving our analytical as well as our creative skills. The children will continue to be taught the year 6 grammar and punctuation skills so that they can continue to be applied to their writing. These include semi-colons, colons, commas, apostrophes brackets and dashes.

Residential

Our visit to Caythorpe Hall is fast approaching. We will be leaving school on Monday 20th June and it will be here sooner than you think. The children will take part in an action packed 3 days and return, happy and exhausted, on Wednesday 22nd June. Further details about the visit will be distributed during this term and there will be a meeting for parents and carers in preparation for the visit.

Homework Club

A quick reminder about the Year 6 homework club which is every Friday after school until 4pm. It is the perfect opportunity for the children to get additional help and it also means that they have a weekend homework free.

PE

PE for year 6 is on a Wednesday. Please ensure that your child comes to school with the correct kit- black or navy joggers/tracksuit bottoms, a white or pale blue plain round neck t-shirt, a plain navy or black tracksuit top (without a hood), school jumper or fleece and trainers. If the weather allows it, we will try to have the children outside for PE sessions. If children do not come with the correct kit or uniform, it may impact on their number of fun day sessions.

Thank you for your continued support


The Year 6 team 

Related Documents